Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 13, 2013, 7:54 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 14, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 7:54 AM MDT (13:54 UTC)
- In effect from
- Apr 14, 2013, 12:00 PM MDT
- Expired
- Apr 14, 2013, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3271 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS84 KEPZ 131354 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 754 AM MDT SAT APR 13 2013 ...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS ON SUNDAY... .A LARGE AND STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE PACIFIC NORTHWEST AND IS EXPECTED TO SLOWLY TRACK SOUTHEAST INTO THE FOUR CORNERS EARLY NEXT WEEK. MIX DOWN OF STRENGTHENING WINDS ALOFT AHEAD OF THIS DISTURBANCE...WITH DEVELOPMENT OF A SURFACE LOW PRESSURE TROUGH OVER EASTERN NEW MEXICO AND NORTH TEXAS...WILL GENERATE SUSTAINED WINDS OF 20 MPH OR MORE WITH GUSTS OF 35 MPH OR MORE STARTING SUNDAY. THIS WILL TAKE PLACE IN AN ENVIRONMENT FAVORING MINIMUM RELATIVE HUMIDITIES UNDER 15%...WITH HIGH OR GREATER FIRE DANGERS EXPECTED. THESE CONDITIONS WILL CREATE DANGEROUS RED FLAG CONDITIONS BEGINNING SUNDAY AFTERNOON. RED FLAG WARNINGS ARE ALSO EXPECTED FOR MONDAY AND TUESDAY AFTERNOONS. NMZ110>113-TXZ055-056-140200- /O.UPG.KEPZ.FW.A.0013.130414T1800Z-130415T0200Z/ /O.NEW.KEPZ.FW.W.0013.130414T1800Z-130415T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 754 AM MDT SAT APR 13 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING:...NOON SUNDAY TO 8 PM SUNDAY EVENING. * ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET. * WIND:...SOUTH TO WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE. * HUMIDITY:...7% TO 15%. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY MONDAY AND TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
4 follow-up statements
500 WWUS84 KEPZ 132349 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 549 PM MDT SAT APR 13 2013 ...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS ON SUNDAY AND MONDAY... .A LARGE AND STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE PACIFIC NORTHWEST AND IS EXPECTED TO SLOWLY TRACK SOUTHEAST INTO THE FOUR CORNERS EARLY NEXT WEEK. MIX DOWN OF STRENGTHENING WINDS ALOFT AHEAD OF THIS DISTURBANCE...WITH DEVELOPMENT OF A SURFACE LOW PRESSURE TROUGH OVER EASTERN NEW MEXICO AND NORTH TEXAS...WILL GENERATE SUSTAINED WINDS OF 20 MPH OR MORE WITH GUSTS OF 35 MPH OR MORE STARTING SUNDAY. THIS WILL TAKE PLACE IN AN ENVIRONMENT FAVORING MINIMUM RELATIVE HUMIDITIES UNDER 15%... WITH HIGH OR GREATER FIRE DANGERS EXPECTED. THESE CONDITIONS WILL CREATE DANGEROUS RED FLAG CONDITIONS BEGINNING SUNDAY AFTERNOON. RED FLAG WARNINGS ARE ALSO EXPECTED FOR MONDAY AND TUESDAY AFTERNOONS. NMZ110>113-TXZ055-056-141400- /O.NEW.KEPZ.FW.A.0014.130415T1800Z-130416T0300Z/ /O.CON.KEPZ.FW.W.0013.130414T1800Z-130415T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 549 PM MDT SAT APR 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * TIMING:...NOON TO 8 PM ON SUNDAY. NOON TO 9 PM ON MONDAY. * ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET. * WIND:...SOUTHWEST TO WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH ON SUNDAY AND 20 TO 30 MPH WITH GUSTS TO 40 MPH MONDAY. * HUMIDITY:...7% TO 15% BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 26
457 WWUS84 KEPZ 141317 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 717 AM MDT SUN APR 14 2013 ...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY THROUGH TUESDAY... .A LARGE AND STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE PACIFIC NORTHWEST AND IS EXPECTED TO SLOWLY TRACK SOUTHEAST INTO THE FOUR CORNERS EARLY NEXT WEEK. AS THIS FEATURE APPROACHES...MIX DOWN OF STRENGTHENING WINDS ALOFT OVER THE REGION...WITH DEVELOPMENT OF A SURFACE LOW PRESSURE TROUGH OVER EASTERN NEW MEXICO AND NORTH TEXAS...WILL GENERATE SUSTAINED WINDS OF 20 MPH OR MORE WITH GUSTS OF 35 MPH OR MORE STARTING THIS AFTERNOON. THIS WILL TAKE PLACE IN AN ENVIRONMENT FAVORING MINIMUM RELATIVE HUMIDITIES UNDER 15%...WITH HIGH OR GREATER FIRE DANGERS EXPECTED. THESE CONDITIONS WILL CREATE DANGEROUS RED FLAG CONDITIONS BEGINNING THIS AFTERNOON. FIRE WEATHER WATCHES ARE ALSO IN EFFECT MONDAY AND TUESDAY AFTERNOONS GENERALLY FOR ALL AREAS BELOW 7500 FEET. NMZ110>113-TXZ055-056-142115- /O.NEW.KEPZ.FW.A.0015.130416T1800Z-130417T0300Z/ /O.CON.KEPZ.FW.W.0013.130414T1800Z-130415T0200Z/ /O.CON.KEPZ.FW.A.0014.130415T1800Z-130416T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 717 AM MDT SUN APR 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * TIMING:...NOON TO 8 PM TODAY. NOON TO 9 PM ON MONDAY AND TUESDAY. * ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET. * WIND:...SOUTHWEST TO WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH TODAY. ON MONDAY AND TUESDAY SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY:...7% TO 15% TODAY...MONDAY AND TUESDAY AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
422 WWUS84 KEPZ 142016 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 216 PM MDT SUN APR 14 2013 ...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY THROUGH TUESDAY... .A POWERFUL STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE PACIFIC NORTHWEST OVERNIGHT AND WILL SLOWLY TRACK SOUTHEAST INTO THE FOUR CORNERS EARLY NEXT WEEK. AS THIS FEATURE APPROACHES...MIX DOWN OF STRENGTHENING WINDS ALOFT OVER THE REGION...WILL COMBINE WITH SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO AND NORTH TEXAS. NET EFFECT WILL RESULT IN SUSTAINED WINDS OF 20 MPH OR MORE...WITH GUSTS OF 35 MPH OR MORE THROUGH EARLY THIS EVENING. THIS WILL TAKE PLACE IN AN ENVIRONMENT FAVORING MINIMUM RELATIVE HUMIDITIES UNDER 15%...WITH HIGH OR GREATER FIRE DANGERS EXPECTED. THESE CRITERIA MEAN DANGEROUS RED FLAG CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING AND THROUGH WEDNESDAY...WHERE FIRE WEATHER WATCHES ARE ALSO IN EFFECT MONDAY AND TUESDAY AFTERNOONS GENERALLY FOR ALL AREAS BELOW 7500 FEET. NMZ110>113-TXZ055-056-151400- /O.UPG.KEPZ.FW.A.0014.130415T1800Z-130416T0300Z/ /O.NEW.KEPZ.FW.W.0014.130415T1800Z-130416T0300Z/ /O.CON.KEPZ.FW.W.0013.000000T0000Z-130415T0200Z/ /O.CON.KEPZ.FW.A.0015.130416T1800Z-130417T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 216 PM MDT SUN APR 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...110...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS UPGRADED THE WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING:...NOON TO 8 PM TODAY. NOON TO 9 PM ON MONDAY AND TUESDAY. * ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET. * WIND:...SOUTHWEST TO WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH TODAY. ON MONDAY AND TUESDAY SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY:...7% TO 15% TODAY...MONDAY AND TUESDAY AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
239 WWUS84 KEPZ 150137 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 737 PM MDT SUN APR 14 2013 ...DANGEROUS RED FLAG FIRE CONDITIONS EXPECTED ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THROUGH TUESDAY... .A POWERFUL STRONG UPPER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE PACIFIC NORTHWEST OVERNIGHT AND WILL SLOWLY TRACK SOUTHEAST INTO THE FOUR CORNERS OVER THE NEXT DAY OR SO. AS THIS FEATURE APPROACHES...MIX DOWN OF STRENGTHENING WINDS ALOFT OVER THE REGION...WILL COMBINE WITH SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO AND NORTH TEXAS. NET EFFECT WILL RESULT IN SUSTAINED WINDS OF 20 MPH OR MORE...WITH GUSTS OF 35 MPH OR MORE EACH AFTERNOON AND THROUGH THE EARLY EVENING HOURS UNTIL AT LEAST TUESDAY. THIS WILL TAKE PLACE IN AN ENVIRONMENT FAVORING MINIMUM RELATIVE HUMIDITIES UNDER 15%...WITH HIGH OR GREATER FIRE DANGERS EXPECTED. NMZ110>113-TXZ055-056-151330- /O.EXP.KEPZ.FW.W.0013.000000T0000Z-130415T0200Z/ /O.CON.KEPZ.FW.W.0014.130415T1800Z-130416T0300Z/ /O.CON.KEPZ.FW.A.0015.130416T1800Z-130417T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 737 PM MDT SUN APR 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * TIMING:...NOON TO 9 PM ON MONDAY AND TUESDAY. * ELEVATION:...GENERALLY FOR AREAS BELOW 7500 FEET. * WIND:...SOUTHWEST TO WEST WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY:...7% TO 15% EACH AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * ADDITIONAL IMPACTS...RED FLAG CONDITIONS AGAIN LIKELY WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:43 AM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 13, 3:43 AM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
343 AM MDT SAT APR 13 2013
.SYNOPSIS...
A WEAK DISTURBANCE WILL BRING SOME MORNING CLOUDS AND SLIGHT
CHANCES OF THUNDERSTORMS OVER THE HIGHER MOUNTAINS TO THE EAST
TODAY. OTHERWISE WESTERLY WINDS WILL BRING WARM DRY WEATHER TO
SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY THROUGH TUESDAY. IT
WILL ALSO BE WINDY WITH BLOWING DUST EARLY NEXT WEEK. A DEEP UPPER
LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE REGION
WEDNESDAY RESULTING IN COOLER BELOW NORMAL TEMPERATURES LATER NEXT
WEEK.
&&
.DISCUSSION...
A WEAK UPPER DISTURBANCE WAS MOVING INTO WESTERN NEW MEXICO EARLY
THIS MORNING WITH TROUGH AXIS MOVING ACROSS THE CWA TODAY. FOR
MOST AREAS THIS FEATURE WILL PRODUCE EXTENSIVE HIGHER CLOUDS THIS
MORNING BEFORE DRIER AIR BRINGS CLEARING CONDITIONS BEHIND THE
WAVE THIS AFTERNOON. HOWEVER DEEPER MOISTURE TO THE EAST WILL
CAUSE AIR MASS TO BECOME WEAKLY UNSTABLE...THUS WILL CONTINUE TO
FORECAST SLIGHT CHANCES OF CONVECTION EASTERN HUDSPETH AND EASTERN
OTERO COUNTIES WITH REST OF THE CWA STAYING DRY. WINDS WILL ALSO
BECOME WESTERLY TODAY WITH TEMPERATURES SEASONABLY WARM.
FOR SUNDAY THROUGH TUESDAY LARGE SCALE PATTERN CHANGE WILL OCCUR
WITH DEEPENING LONG WAVE TROUGH BECOMING ESTABLISHED OVER THE
WESTERN UNITED STATES. THIS WILL CAUSE ZONAL FLOW ALOFT TO
INCREASE ACROSS THE SOUTHERN ROCKIES WITH RESULTANT DOWN SLOPE
WINDS GENERATING SERIES OF LEE CYCLONES TO THE NORTHEAST.
STRENGTHENING LOW AND MID LEVEL GRADIENTS WILL INDUCE WINDY
CONDITIONS SUNDAY THROUGH TUESDAY AS MIXING HEIGHTS WILL BE NEAR
600 MB EACH AFTERNOON. WESTERLY FLOW WILL ALSO SUSTAIN SEASONALLY
WARM DRY WEATHER FURTHER EXACERBATING DROUGHT AND VERY HIGH FIRE
DANGER.
DEEP PRIMARY TROUGH AXIS WITH AN ASSOCIATED COLD FRONT WILL SWEEP
ACROSS THE CWA ON WEDNESDAY CAUSING HIGH WIND SPEEDS PROBABLY
EXCEEDING ADVISORY CRITERIA WITH NEAR WARNING CONDITIONS OVER A
FEW LOCATIONS. AFTER COLD FRONT MOVES EAST MUCH COOLER AIR WILL
ADVECT INTO NEW MEXICO AND WESTERN TEXAS WITH THURSDAY HIGH
TEMPERATURES AROUND 10 TO 15 DEGREES BELOW NORMAL. DESPITE DEEP
LIFTING FROM FRONT AND TROUGH MOISTURE WILL REMAIN TOO SPARSE FOR
ANY PRECIP THREAT. SUNNY SKIES FOLLOWED BY WESTERLY WINDS WILL
CAUSE SLOW/GRADUAL WARM-UP AFTER THURSDAY.
&&
.AVIATION...VALID 13/12Z-14/12Z.
AN UPPER DISTURBANCE WILL BRING VERY ISOLATED THUNDERSTORMS OVER
THE HIGHER MOUNTAINS EAST OF THE RIO GRANDE TODAY. OTHERWISE VFR
CONDITIONS WILL OCCUR WITH AREAS OF CEILINGS ABOVE 10,000 FEET AGL
THROUGH 00Z. WINDS NORTH TO NORTHEAST 5-15 MPH THIS MORNING
BECOMING WESTERLY THIS AFTERNOON.
&&
.FIRE WEATHER...
A WEAK PASSING UPPER DISTURBANCE WILL RESULT IN A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE HIGHER MOUNTAINS EAST OF THE RIO GRANDE
TODAY. OTHERWISE WESTERLY WINDS WILL BRING SEASONABLY WARM DRY
WEATHER THROUGH WEDNESDAY WITH LOWEST RELATIVE HUMIDITIES AROUND 5
TO 15 PERCENT EACH DAY CAUSING A VERY HIGH FIRE DANGER. LOW
PRESSURE TO THE NORTHEAST WILL COMBINE WITH INCREASING WINDS ALOFT
TO GENERATE WINDY CONDITIONS SUNDAY THROUGH TUESDAY. THEN A STRONG
UPPER LEVEL DISTURBANCE WITH A COLD FRONT WILL SWEEP EASTWARD
ACROSS THE REGION WEDNESDAY SUSTAINING THE HIGH WINDS. THESE
FACTORS WILL RESULT IN A VERY CRITICAL AND DANGEROUS FIRE WEATHER
SITUATION WITH RED FLAG CONDITIONS LIKELY SUNDAY THROUGH
WEDNESDAY. COOLER BELOW NORMAL TEMPERATURES WITH LIGHTER WINDS
EXPECTED THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 81 62 83 59 84 / 10 0 0 0 0
SIERRA BLANCA 80 53 81 51 83 / 10 0 0 0 0
LAS CRUCES 79 51 80 51 82 / 10 0 0 0 0
ALAMOGORDO 78 54 81 53 81 / 10 0 0 0 0
CLOUDCROFT 55 37 57 37 58 / 20 10 0 0 0
TRUTH OR CONSEQUENCES 77 55 79 52 80 / 0 0 0 0 0
SILVER CITY 75 46 75 47 76 / 10 0 0 0 0
DEMING 80 48 80 47 82 / 0 0 0 0 0
LORDSBURG 79 48 81 48 80 / 0 0 0 0 0
WEST EL PASO METRO 81 58 82 58 83 / 10 0 0 0 0
DELL CITY 77 46 81 45 83 / 10 0 0 0 0
FORT HANCOCK 83 56 85 55 86 / 10 0 0 0 0
LOMA LINDA 74 51 75 49 76 / 10 0 0 0 0
FABENS 82 55 83 53 84 / 10 0 0 0 0
SANTA TERESA 79 53 82 53 83 / 10 0 0 0 0
WHITE SANDS HQ 78 60 80 60 81 / 10 0 0 0 0
JORNADA RANGE 78 43 80 42 82 / 10 0 0 0 0
HATCH 76 52 78 52 79 / 0 0 0 0 0
COLUMBUS 80 54 82 53 82 / 0 0 0 0 0
OROGRANDE 80 49 83 50 84 / 10 0 0 0 0
MAYHILL 64 42 67 41 70 / 20 10 0 0 0
MESCALERO 67 38 68 39 70 / 20 10 0 0 0
TIMBERON 65 40 66 39 68 / 20 10 0 0 0
WINSTON 70 42 71 41 71 / 10 0 0 0 0
HILLSBORO 73 49 75 49 76 / 0 0 0 0 0
SPACEPORT 76 52 79 50 80 / 0 0 0 0 0
LAKE ROBERTS 71 42 70 41 73 / 10 0 0 0 0
HURLEY 73 44 73 44 74 / 10 0 0 0 0
CLIFF 79 42 79 42 79 / 0 0 0 0 0
MULE CREEK 75 32 76 32 75 / 0 0 0 0 0
FAYWOOD 73 47 73 46 74 / 10 0 0 0 0
ANIMAS 77 48 81 48 82 / 0 0 0 0 0
HACHITA 78 46 81 44 80 / 0 0 0 0 0
ANTELOPE WELLS 80 49 81 47 82 / 0 0 0 0 0
CLOVERDALE 74 47 77 46 75 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Apr 13, 7:03 AM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 703 AM MDT SAT APR 13 2013 NMZ401>417-TXZ418>424-141200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 703 AM MDT SAT APR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS SUNDAY THROUGH WEDNESDAY WITH WEST WINDS GUSTING AROUND 40 TO 50 MPH EACH AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE OVER ISOLATED AREAS. THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND THE ONGOING DROUGHT WILL RESULT IN A DANGEROUS FIRE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:49 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 20 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.